Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 150, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2006, 3:02 AM EDT for Cherokee County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 3:02 AM EDT (07:02 UTC)
- Expired
- May 3, 2006, 3:30 AM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 030703 SVRFFC GAC057-030730- /O.NEW.KFFC.SV.W.0150.060503T0702Z-060503T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 302 AM EDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 330 AM EDT * AT 258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF CANTON AND WAS MOVING SOUTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREE HOME AND RURAL PARTS OF EASTERN CHEROKEE COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3435 8443 3432 8452 3415 8438 3426 8427 $$
1 follow-up statement
000
WWUS52 KFFC 030720
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 AM EDT WED MAY 3 2006
GAC057-030730-
/O.CON.KFFC.SV.W.0150.000000T0000Z-060503T0730Z/
CHEROKEE GA-
320 AM EDT WED MAY 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR EAST CENTRAL CHEROKEE COUNTY...
AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR FREE HOME...OR ABOUT 8 MILES EAST OF
CANTON...MOVING SOUTHEAST AT 30 MPH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3429 8435 3426 8445 3415 8438 3420 8426
3426 8427
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 10:05 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, May 2, 10:05 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 PM EDT TUE MAY 2 2006 .UPDATE... WIDELY SCATTERED THUNDERSTORMS DEVELOPED IN THE TENNESSEE VALLEY THIS EVENING IN AN AREA OF MOISTURE CONVERGENCE. A WEAK UPPER LEVEL TROUGH ALSO CONTRIBUTED SOME LIFT. THE UPPER TROUGH WILL CONTINUE MOVING INTO GEORGIA...BUT THERE IS DOUBT ABOUT WHETHER MOISTURE CONVERGENCE WILL BE AS STRONG IN GEORGIA AS IT WAS UPSTREAM. HAVE OPTED TO RAISE POPS SLIGHTLY IN THE EXTREME NORTHERN COUNTIES OF GEORGIA JUST AHEAD OF THE AREA OF THUNDERSTORMS...AND MAINTAIN THE 20 PERCENT POPS ACROSS THE REST OF NORTH GEORGIA SIMPLY BECAUSE WE CANNOT RULE OUT THE OCCURRENCE OF PRECIP OVERNIGHT. && .FFC WATCHES/WARNINGS/ADVISORIES... NONE && 15
Hazardous weather outlook, May 2, 9:03 PM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 903 PM EDT TUE MAY 2 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 903 PM EDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA THIS EVENING. .SYNOPSIS... A SERIES OF WEAK DISTURBANCES COUPLED WITH INCREASING LOW LEVEL MOISTURE AND INSTABILITIES WILL RESULT IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS NORTH ALABAMA AND TENNESSEE THIS EVENING. THESE STORMS WILL MOVE TO THE EAST...SOUTHEAST AND A FEW STORMS WILL PUSH INTO NORTH GEORGIA DURING THE EVENING HOURS TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE SMALL HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... LOW LEVEL MOISTURE AND MODERATE INSTABILITIES WILL CONTINUE TO POOL ACROSS NORTH GEORGIA THIS EVENING...WITH THE GREATER INSTABILITIES OVER NORTHWEST GEORGIA AND GRADUALLY DIMINISHING EASTWARD TOWARD NORTHEAST GEORGIA. THE STRONGER STORMS WOULD BE EXPECTED ACROSS MAINLY NORTHWEST AND NORTH CENTRAL GEORGIA WHERE THE GREATER INSTABILITIES WILL BE FOCUSED. THE THREAT OF STRONG THUNDERSTORMS WILL GREATLY DIMINISH BY MIDNIGHT WITH LOSS OF DAYTIME HEATING AND THE UPPER DISTURBANCES WEAKENING AS THEY PUSH FURTHER EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY THROUGH SATURDAY WITH FRIDAY AND SATURDAY BEING THE MOST LIKELY DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 3, 12:46 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1246 AM EDT WED MAY 3 2006 GAZ014-030515- 1246 AM EDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN DAWSON COUNTY UNTIL 115 AM EDT... AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AMICALOLA FALLS STATE PARK...MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 TO 50 MPH AS IT MOVES ACROSS DAWSON COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DAWSONVILLE.
Special weather statement, May 3, 12:53 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1253 AM EDT WED MAY 3 2006 GAZ007-030530- 1253 AM EDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN IN SOUTHERN GILMER COUNTY UNTIL 130 AM EDT... AT 1252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF TALONA TO ROY...MOVING SOUTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE 1/2 INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AS THEY MOVE ACROSS THE SOUTHERN PART OF GILMER COUNTY. HEAVY DOWNPOURS MAY CAUSE SOME BRIEF FLOODING OF ROADWAYS.
Special weather statement, May 3, 1:05 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 105 AM EDT WED MAY 3 2006 GAZ012-013-030600- 105 AM EDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH HAIL AND FREQUENT LIGHTNING AND IN PICKENS AND EASTERN GORDON COUNTIES UNTIL 200 AM EDT... AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM OAKMAN TO 8 MILES NORTHEAST OF JASPER... MOVING SOUTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE 1/2 INCH HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS PICKENS AND EASTERN GORDON COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RANGER...TALKING ROCK...AND JASPER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 3, 2:29 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 229 AM EDT WED MAY 3 2006 GAZ021-022-033-034-030730- 229 AM EDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL AND FREQUENT LIGHTNING IN GWINNETT...FORSYTH...CHEROKEE AND NORTHERN FULTON COUNTIES UNTIL 330 AM EDT... AT 224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CUMMING TO CANTON...MOVING SOUTHEAST AT 25 MPH. THESE STORMS WILL AFFECT ALPHARETTA...SUWANNEE AND BUFORD.
Special weather statement, May 3, 2:32 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 232 AM EDT WED MAY 3 2006 GAZ006-008-015-030730- 232 AM EDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN SOUTHERN FANNIN...SOUTHERN UNION AND LUMPKIN COUNTIES UNTIL 330 AM EDT... AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DIAL IN SOUTHERN FANNIN COUNTY...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL LIKELY AFFECT SUCHES AND DAHLONEGA.
Special weather statement, May 3, 2:36 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 AM EDT WED MAY 3 2006 GAZ013-021-030730- 236 AM EDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CHEROKEE AND PICKENS COUNTIES UNTIL 330 AM EDT... AT 232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF WALESKA IN SOUTHWEST PICKENS COUNTY...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL AFFECT THE CANTON AREA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:15 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray | 30 min |
| May 3, 12:15 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 30 min |
| May 3, 12:40 AM EDT | Severe Thunderstorm Warning | FFC | Murray | 35 min |
| May 3, 6:37 PM EDT | Flash Flood Warning | FFC | Floyd | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.